Alert archive / Mississippi / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 39, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 17, 2010, 4:08 PM CDT for Harrison County, Jackson County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2010, 4:08 PM CDT (21:08 UTC)
- Expired
- May 17, 2010, 5:00 PM CDT
- In force
- 52 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Harrison County, MS, Jackson County, MS
The radar
The Mobile radar (KMOB), 69 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 439 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
648
WUUS54 KLIX 172108
SVRLIX
MSC047-059-172200-
/O.NEW.KLIX.SV.W.0039.100517T2108Z-100517T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
408 PM CDT MON MAY 17 2010
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARRISON COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITIES OF...GULFPORT...BILOXI...
WEST CENTRAL JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITIES OF...ST. MARTIN...OCEAN SPRINGS...
* UNTIL 500 PM CDT
* AT 400 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LYMAN...OR 10 MILES NORTH OF GULFPORT...AND MOVING SOUTHEAST AT 10
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GULFPORT AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
DIME SIZE HAS BEEN REPORTED IN JUST NORTH OF GULFPORT WITH THIS
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3038 8864 3038 8880 3040 8881 3041 8883
3040 8884 3038 8882 3038 8884 3039 8887
3039 8899 3037 8904 3037 8911 3053 8923
3068 8898
TIME...MOT...LOC 2107Z 310DEG 10KT 3051 8902
$$1 follow-up statement
228
WWUS54 KLIX 172155
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
455 PM CDT MON MAY 17 2010
MSC047-059-172203-
/O.EXP.KLIX.SV.W.0039.000000T0000Z-100517T2200Z/
JACKSON MS-HARRISON MS-
455 PM CDT MON MAY 17 2010
...THE SEVERE THUNDERSTORM WARNING FOR HARRISON AND WEST CENTRAL
JACKSON COUNTIES WILL EXPIRE AT 500 PM CDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED. LOCATIONS BETWEEN
BILOXI AND OCEAN SPRINGS CAN EXPECT SOME BRIEF HEAVY
DOWNPOURS...HOWEVER THIS STORM IS NO LONGER CONSIDERED SEVERE.
LAT...LON 3038 8864 3038 8880 3040 8881 3041 8883
3040 8884 3038 8882 3038 8884 3039 8887
3039 8899 3037 8904 3037 8911 3053 8923
3068 8898
TIME...MOT...LOC 2153Z 310DEG 10KT 3043 8891
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 3:20 PM CDT, 48 minutes earlier.
Area forecast discussion, May 17, 3:20 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 320 PM CDT MON MAY 17 2010 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT. WEAK COLD FRONT IS SET TO MOVE ACROSS THE REGION LATE THIS AFTERNOON AND EVENING. THIS WILL BE THE MAIN TRIGGERING MECHANISM TODAY AS ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE BOUNDARY. BASED ON THE LATEST HIGH RESOLUTION WRF...MOST OF THE CONVECTION WILL OCCUR BETWEEN 6 PM AND MIDNIGHT WITH STORMS MOVING FROM THE NORTHWEST TO SOUTHEAST. MAIN THREAT WILL BE STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. FRONTAL BOUNDARY WILL EXIT THE AREA BY WEDNESDAY. DRYING OUT THE UPPER LEVELS OF THE ATMOSPHERE. AS A RESULT...THUNDERSTORM ACTIVITY WILL BE ISOLATED AND WILL BE CONFINED TO AFTERNOON HEATING AND SEA BREEZE INTERACTION THROUGH WEDNESDAY. .LONG TERM...THURSDAY THROUGH MONDAY. THERE IS STILL A LITTLE BIT OF FLIP FLOPPING GOING ON BY THE LONG RANGE MODELS. THE GFS...COMPARED TO THE ECMWF...HAS BEEN THE DRIEST AND MORE CONSISTENT IN THIS SOLUTION. THE LATEST RUN OF THE ECMWF HOWEVER IS NOW TRENDING CLOSER TO THE GFS. BOTH MODELS ARE DEVELOPING A STRONG RIDGE BY THE WEEKEND. THIS WILL SIGNIFICANTLY DECREASE OUR RAIN CHANCES AND PUSH HIGH TEMPERATURES CLOSER TO THE 90S. && .AVIATION... THE OUTFLOW BOUNDARY THAT PUSHED THROUGH SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THIS MORNING HAS STABILIZED THE ATM FOR A SHORT WHILE AND CU FIELD AND ISOLATED CONVECTION INITIATED LATER IN THE AFTERNOON. ATM HAS RECOVERED...BECOMING UNSTABLE AGAIN. ISOLATED COVERAGE SHOULD ONLY BE IN VICINITY OF MCB AND GPT BETWEEN 21Z TODAY THROUGH 06Z TUESDAY OR THIS EVENING. PATCHY FOG WILL ONCE AGAIN AFFECT MCB...BTR...HSA AND GPT BETWEEN 10 AND 13Z TUESDAY MORNING. && .MARINE... ALTHOUGH A COLD FRONT WILL APPROACH/ENTER THE COASTAL WATERS THIS EVENING INTO TUESDAY MORNING...THE PRESSURE GRADIENT WILL REMAIN RELAXED AND WINDS SHOULD REMAIN BELOW 15 KNOTS THIS EVENING AND THROUGHOUT THE WEEK. BOUNDARY IS EXPECTED TO REMAIN OVER THE AREA WEDNESDAY AND THEN RETREAT NORTH. WINDS WILL BECOME GENERALLY SOUTHEAST TO SOUTH FLOW THURSDAY BUT REMAIN BELOW BELOW 15 KNOTS ACROSS THE COASTAL WATERS AND TIDAL LAKES THROUGH SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 62 87 61 87 / 20 20 20 20 BTR 68 89 67 89 / 20 20 20 20 ASD 67 88 65 87 / 20 20 20 20 MSY 71 88 70 87 / 20 20 20 20 GPT 69 87 65 85 / 20 20 20 10 PQL 66 88 64 87 / 20 20 20 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 17, 11:24 AM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1124 AM CDT MON MAY 17 2010 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-181630- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1124 AM CDT MON MAY 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA LATE THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES SOUTHWARD TOWARDS THE COAST. SEVERE WEATHER IS NOT EXPECTED...BUT A FEW STRONG STORMS WILL BE POSSIBLE. THESE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF UP TO 40 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. MARINE HAZARDS... THUNDERSTORMS OCCURRING OVER THE COASTAL WATERS WILL BE CAPABLE OF PRODUCING WATERSPOUTS AS WELL AS LOCALLY HIGHER WINDS AND SEAS. RIVER FLOODING... MINOR FLOODING OF THE MISSISSIPPI RIVER NEAR RED RIVER LANDING AND THE ATCHAFALAYA RIVER NEAR MORGAN CITY IS EXPECTED TO CONTINUE THROUGH THE OUTLOOK PERIOD. ADDITIONALLY...MINOR FLOODING OF THE BILOXI RIVER AND THE TCHOUTACABOUFFA RIVER IN COASTAL MISSISSIPPI IS EXPECTED TO CONTINUE THROUGH AT LEAST THIS AFTERNOON. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND AGAIN FRIDAY THROUGH SUNDAY...BUT SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:33 PM CDT | River Flood Warning | LIX | Harrison | 39 hr |
| May 17, 5:11 AM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 64 min |
| May 17, 6:18 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 57 min |
| May 17, 3:44 PM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 61 min |
| May 17, 4:44 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.